Alert archive / Virginia / Special Weather Statements in 2012
Special Weather Statement, NWS Wakefield, VA
NWS Wakefield, VA issued this special weather statement at Sep 2, 2012, 1:21 PM EDT for Lancaster County, Northumberland County, Virginia. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2012, 1:21 PM EDT (17:21 UTC)
- Expired
- Sep 2, 2012, 2:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Wakefield, VA
The radar
The Norfolk radar (KAKQ), 108 km from the middle of the area, began a volume at 17:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 5.4 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 448 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1126 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
030
WWUS81 KAKQ 021721
SPSAKQ
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
121 PM EDT SUN SEP 2 2012
VAZ076>078-021815-
LANCASTER-NORTHUMBERLAND-RICHMOND-
121 PM EDT SUN SEP 2 2012
...THUNDERSTORMS WITH HEAVY RAIN WILL DRIFT ACROSS THE NORTHERN NECK
THROUGH 215 PM EDT...
AT 119 PM EDT...DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS WITH
HEAVY RAIN ALONG A LINE EXTENDING FROM EMMERTON TO WICOMICO
CHURCH...OR ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF WARSAW
TO 5 MILES SOUTHWEST OF FAIR PORT...MOVING EAST AT 5 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...REHOBOTH CHURCH...
BROWNS STORE...BROWNS STORE...BYRDTON...WICOMICO CHURCH...VILLAGE.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
CLOUD TO GROUND LIGHTNING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH COULD CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
LAT...LON 3783 7624 3780 7628 3781 7630 3780 7630
3779 7627 3777 7628 3777 7630 3769 7629
3766 7637 3790 7677 3799 7657
$$
ZIMMERMANWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this special weather statement went out at Sep 2, 10:35 AM EDT, 2 hours 46 minutes earlier.
Area forecast discussion, Sep 2, 10:35 AM EDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 1035 AM EDT SUN SEP 2 2012 .SYNOPSIS... A WEAK COLD FRONT WILL DROP SOUTH INTO THE REGION THIS MORNING... EVENTUALLY BECOMING STALLED ACROSS THE VIRGINIA NORTH CAROLINA BORDER TONIGHT THROUGH MONDAY. THE FRONT WILL RETURN NORTH AS A WARM FRONT LATE MONDAY AND TUESDAY. REMNANTS OF ISAAC WILL MOVE ALONG THE BOUNDARY DURING THIS PERIOD...BRINGING INCREASED CLOUDS AND A CHANCE OF SHOWERS OR THUNDERSTORMS THROUGH MIDWEEK. && .NEAR TERM /THROUGH TONIGHT/... MADE SOME ADJUSTMENTS TO TEMPS/POPS/WX/SKY BASED UPON CURRENT TRENDS IN RADAR/SATELLITE...AND 14Z METARS. RAISED TEMPS SEVERAL DEGREES SW 1/3RD OF CWA BASED UPON CURRENT OBS AND SATELLITE IMAGERY WHICH SUGGEST CONSIDERABLY MORE SUNSHINE THAN EARLIER THOUGHT. ALOS MADE SOME ADJUSTMENTS TO THE ORIENTATION OF POPS/WX BASED UPON CURRENT PRECIPITATION ORIENTATION AND TRENDS OF LATEST MODELS. NOW HAVE HIGHEST POPS ACROSS THE NW 1/2 OF CWA...AND HAVE LOWERED POPS A BIT ACROSS THE SW 1/3RD OF CWA. MADE FEW ADJUSTMENTS TO DELMARVA/SE VA/COASTAL NE NC ZONES AS CURRENT OBS MATCH WELL WITH PREVIOUS FORECAST...AND TREND TOWARD E/ENE WINDS WILL HOLD TEMPS DOWN SOME THIS AFTERNOON. 4 AM DISCUSSION...LATEST WX ANALYSIS SHOWS SLOW MOVING FRONTAL BOUNDARY ALIGNED EAST TO WEST JUST NORTH OF THE LOCAL AREA, ORIENTED FROM THE DELMARVA BACK INTO SOUTHERN OHIO. ALOFT, UPPER AIR ANALYSIS AND EARLY MORNING WV SAT IMAGERY REVEALS AN UPPER TROUGH IN BOTH THE PAC NW AND INTO ATLANTIC CANADA, WITH BROAD UPPER RIDGING IN PLACE OVER THE PLAINS AND ALONG THE SOUTHEAST AND GULF COAST STATES. REMNANTS OF NOW POST-TROPICAL SYSTEM ISAAC HAVE DWINDLED TO AN OPEN WAVE OF WEAKENING LOW PRESSURE ACROSS THE MIDDLE MISSISSIPPI RIVER VALLEY. INCREASINGLY HUMID AIRMASS ADVECTING ACROSS THE REGION WITH PW VALUES IN THE 1.75-2" RANGE AS PER 00Z SOUNDINGS AND REGIONAL 06Z RUC MODEL SOUNDINGS. FRONT/SFC TROUGH WILL CONTINUE TO DRIFT SLOWLY SOUTH ACROSS THE AREA TODAY. FORCING WITH THE THE FRONT AND SOME WEAK SHORTWAVES/UPPER DISTURBANCES EJECTED FROM THE SYSTEM TO THE WEST WILL LIKELY SERVE TO DEVELOP ADDITIONAL SCT SHRAS TODAY INTO TONIGHT. TIMING OF THIS ACTIVITY REMAINS DIFFICULT WITH SEVERAL WEAK DISTURBANCES PROGGED TO PIVOT ACROSS. NAM HAS DONE A DECENT JOB IN ORIENTATION AND TIMING THUS FAR AND HAVE LEANED TOWARDS A BLEND OF NAM/SREF TIMING FOR NOW. NOT EXPECTING A WASHOUT TO THE DAY BY ANY MEANS, BUT HAVE ORIENTED LIKELY POP THIS AFTN ALONG AND NORTH OF THE FRONTAL BOUNDARY ACROSS THE PIEDMONT, WITH CHC POP (~30-40%) ACROSS SE VA/NE NC. MODEST MIDLVL LAPSE RATES AND MLCAPE VALUES IN THE 1000-1500 J/KG RANGE WOULD ARGUE FOR CONTINUED MENTION OF THUNDERSTORMS IN THE FORECAST, THOUGH WITH BULK SHEAR ON THE ORDER OF 15 KT OR LESS, THEY'D BE RATHER DISORGANIZED AND PULSE IN NATURE, WITH THE PRIMARY HAZARD LIKELY ASSOCIATED WITH A DAMAGING WIND GUST OR TWO MIXING DOWN. HOWEVER, AS WITH MUCH OF THE NEXT FEW DAYS, BRIEF HEAVY RAIN WILL BE THE PRIMARY CONCERN. FOR HIGHS, GFS REMAINS WARMER...6-8 DEG F IN SPOTS...THAN NAM BASED GUIDANCE. GIVEN FORECAST MOSTLY CLOUDY CONDITIONS, WILL CONTINUE TO LEAN NEAR MET GUIDANCE. THIS YIELDS HIGHS TODAY INTO THE L-M 80S INLAND TO NEAR 90 COASTAL ZONES. ANY RESIDUAL SHOWERS WILL QUICKLY DIMINISH IN AREAL COVERAGE AFTER SUNSET. WEAKENING FRONT DRAPED ACROSS THE VA/NC BORDER, MOIST AIRMASS AND ADDITIONAL WEAK PERTURBATIONS MOVING ACROSS WILL KEEP A CHANCE OF SHOWERS FOR ALL ZONES OVERNIGHT. MILD AND HUMID...WITH EARLY MORNING LOWS AGAIN IN THE L-M 70S, UNDER A MOSTLY CLOUDY SKY. && .SHORT TERM /MONDAY THROUGH TUESDAY/... BROAD UPPER TROF TO THE WEST...THE REMNANTS OF ISAAC WILL CONTINUE TO GRADUALLY APPROACH FROM THE WEST MONDAY AND TUESDAY. RESULTANT VEERING OF LOW LEVEL WINDS TO THE SOUTH WILL ALLOW FOR TRANSPORT OF MOISTURE NORTH ACROSS THE LOCAL AREA. THIS WILL LIFT OVER THE BOUNDARY BACK NORTH AND WITH HIGHER CHANCES AND AREAL COVERAGE OF SHOWERS AND THUNDERSTORMS EXPECTED FOR BOTH LABOR DAY AND TUESDAY. BEST CHANCES SHOULD BE IN THE AFTERNOON AND EVENING WITH THE BEST HEATING, BUT AGAIN SPOTTY SHRAS WILL BE POSSIBLE THROUGH THE DAY. MODEL CORFIDI VECTORS SHOWING THAT ANY SHRAS THAT DEVELOP WILL LIKELY NOT MOVE VERY QUICKLY. GIVEN MOIST AIRMASS, THIS WILL LIKELY RESULT IN AREAS OF LOCALLY HEAVY RAINFALL, AND WILL CONTINUE TO NOTE THIS POTENTIAL IN HWO. FORECAST MAXIMA RATHER TRICKY, WITH 1-2 CATEGORIES WORTH OF SPREAD IN SPOTS BETWEEN MAV/MET DATA. THINKING ATTM IS THAT HEATING WILL BE LIMITED WITH MOIST AIRMASS AND CONTINUED CLOUD COVER, SO HV LEANED JUST BELOW A MET/MAV BLEND. THE WEAKENING UPPER LOW APPROACHES ON TUESDAY, WITH ANOTHER ROUND OF SCT SHRAS EXPECTED. AGAIN WITH SLOW MOVING STORMS AND MOIST AIRMASS, HEAVY RAIN IS THE PRIMARY CONCERN. HELD HIGHS CLOSER TO THE COOLER MET TEMPERATURES GENERALLY IN THE L-M 80S. EARLY MORNING LOWS IN THE L-M 70S. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... A MID/UPPER RIDGE REMAINS OVER THE WESTERN ATLANTIC DURING THE MIDDLE AND END OF NEXT WEEK. MEANWHILE...THE REMNANTS OF ISAAC WILL HAVE MORPHED INTO MID-LEVEL TROUGH...WHICH WEAKENS AND BECOMES PART OF A BROADER TROUGH CENTERED NEAR JAMES BAY. A WARM MOIST AIRMASS WILL CONTINUE TO STREAM NORTHEAST OVER THE REGION AHEAD OF THE MID-LEVEL TROUGH AXIS WEDNESDAY AND THURSDAY. THERE WILL BE A POTENTIAL FOR LOCALLY HEAVY RAIN AHEAD OF THE TROUGH...BUT THE STRONGEST FORCING REMAINS WELL NORTH OF THE REGION. AT THIS POINT CHANCE POPS (NO HIGHER THAN 40 PERCENT) WILL BE MAINTAINED WEDNESDAY AND THURSDAY...AND WILL BE CONCENTRATED TO THE AFTERNOON/EVENING HOURS. AT THIS POINT THERE IS GENERAL AGREEMENT WITH A SURFACE BOUNDARY CROSSING THE REGION DURING THE THURSDAY NIGHT TIME FRAME WITH DRIER AIR ARRIVING FOR THE END OF THE WEEK. HIGH TEMPERATURES ARE EXPECTED TO RANGE FROM THE MID 80S TO AROUND 90...WITH LOWS IN THE UPPER 60S TO LOW 70S. && .AVIATION /15Z SUNDAY THROUGH THURSDAY/... ISOLATED THUNDERSTORMS ARE ONGOING NW OF KRIC BUT ARE NOT EXPECTED TO HAVE NEGATIVE IMPACTS AT THE TAF SITE ATTM. MEANWHILE...FOG DEVELOPMENT TOWARD DAYBREAK IS POSSIBLE AT KSBY AND KECG BUT VISIBILITIES SHOULD BE NO LOWER THAN 4SM WITH NO CIG ISSUES ANTICIPATED. FOR THE REST OF TODAY...EXPECT CIGS TO THICKEN AND LOWER THROUGH THE MORNING AS REMNANT PRECIP/MOISTURE FROM ISAAC INTERACT WITH A COLD FRONT DRAPED OVER THE VA/NC BORDER. SCATTERED SHOWERS SHOULD DEVELOP BY LATE MORNING...BECOMING MORE FOCUSED AND CONVECTIVE NEAR THE FRONTAL BOUNDARY BY THIS AFTERNOON. OVERALL...THUNDERSTORMS WILL BE POSSIBLE AT ALL TAF SITES TODAY THROUGH THIS EVENING. HEAVY RAINFALL WILL CAUSE VIS/CIGS TO LOWER QUICKLY UNDER STRONGER STORM CORES BUT WILL BE TOO DIFFICULT TO TIME UNTIL AFTER STORMS DEVELOP. WIND DIRECTIONS ARE ALSO ALL OVER THE PLACE WITHIN MODEL RUNS AND FROM MODEL TO MODEL (THUS VRB FORECAST)...HOWEVER WIND SPEEDS ARE FAIRLY CONSISTENT AT 5-6 KT. THUNDERSTORMS SHOULD COME TO AN END LATE SUNDAY EVENING BUT LIGHT SHOWERS MAY LINGER THROUGH THE OVERNIGHT HOURS...EVEN THOUGH TAF SITES SHOW A DRY FX AFTER MIDNIGHT. FOG WILL LIKELY BECOME AN ISSUE AFTER THE RAINS END LATE SUNDAY NIGHT DUE TO CALM WINDS WITHIN A VERY MOIST ATMOSPHERE. AN UNSETTLED WX PATTERN WILL CONTINUE SHOWER AND THUNDERSTORM CHANCES THROUGH THURSDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. PERIODS OF LOWERED VIS/CIGS FROM HEAVY RAIN ARE EXPECTED AT TIMES...AND PATCHY FOG/STRATUS COULD BE AN ISSUE DURING THE EARLY MORNING HOURS AROUND SUNRISE. && .MARINE... VERY LITTLE CHANGE TO ONGOING MARINE FX. A COLD FRONT WILL BECOME DRAPED ACROSS THE VA/NC BORDER TODAY AND THE INTERACTION BETWEEN THIS BOUNDARY AND REMNANTS OF MOISTURE/PRECIP FROM ISAAC WILL LEAD TO THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING. MODEL TRENDS CONTINUE TO SHOW WEAKER HIGH PRESSURE OVER NOVA SCOTIA...WHICH WILL RESULT IN SE FLOW AOB 10 KT TODAY AND TONIGHT. LOW PRESSURE SLOWLY LIFTS NE THROUGH MID WEEK AS HIGH PRESSURE PREVAILS OFF THE COAST...RESULTING IN PERSISTENT S-SW FLOW AOB 15KT. WAVEWATCH CONTINUES TO BRING LONG PERIOD SWELL (ASSOCIATED WITH LESLIE) TOWARD THE MID ATLANTIC COAST DURING MUCH OF NEXT WEEK (BEGINNING TUESDAY NIGHT). HOWEVER...SEAS WILL CONTINUE TO BE CAPPED AT 3-4 FT. THIS LONG PERIOD SWELL COULD RESULT IN AN INCREASED RIP CURRENT THREAT NEXT WEEK. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SYNOPSIS...MAM NEAR TERM...MAM/WRS SHORT TERM...MAM/JAB LONG TERM...AJZ AVIATION...BMD MARINE...BMD
Hazardous weather outlook, Sep 2, 6:40 AM EDT, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 640 AM EDT SUN SEP 2 2012 MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-031045- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER- MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK- SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 640 AM EDT SUN SEP 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL REDEVELOP THIS AFTERNOON AND THIS EVENING. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE WEAKENING REMNANTS OF ISAAC WILL SLIDE ACROSS THE REGION MONDAY AND TUESDAY ALONG A STALLED FRONTAL BOUNDARY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...MAINLY DURING THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>638-650-652-654-656-658-031045- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CURRITUCK SOUND- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER- JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE- JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE- TUNNEL- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 640 AM EDT SUN SEP 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS...CURRITUCK SOUND...THE EASTERN JAMES RIVER...THE EASTERN RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE WEAKENING REMNANTS OF ISAAC WILL SLIDE ACROSS THE REGION EARLY NEXT WEEK ALONG A STALLED FRONTAL BOUNDARY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...MAINLY DURING THE AFTERNOON AND EVENING HOURS SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 2, 12:57 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1257 PM EDT SUN SEP 2 2012
VAZ065-021800-
MECKLENBURG VA-
1257 PM EDT SUN SEP 2 2012
...STRONG THUNDERSTORMS MOVING TOWARD WESTERN MECKLENBURG COUNTY...
AT 1256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 9 MILES NORTHWEST OF BUFFALO SPRINGS TO 15
MILES WEST OF BUFFALO SPRINGS...OR FROM 5 MILES SOUTH OF CLOVER TO 10
MILES NORTHWEST OF VIRGILINA...MOVING EAST AT 15 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR...BUFFALO SPRINGS AROUND 200 PM EDT.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAINFALL
WITH THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW
LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
LAT...LON 3667 7871 3669 7868 3670 7865 3671 7865
3681 7856 3680 7832 3659 7854 3659 7872
WRSSpecial weather statement, Sep 2, 1:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
121 PM EDT SUN SEP 2 2012
VAZ076>078-021815-
LANCASTER-NORTHUMBERLAND-RICHMOND-
121 PM EDT SUN SEP 2 2012
...THUNDERSTORMS WITH HEAVY RAIN WILL DRIFT ACROSS THE NORTHERN NECK
THROUGH 215 PM EDT...
AT 119 PM EDT...DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS WITH
HEAVY RAIN ALONG A LINE EXTENDING FROM EMMERTON TO WICOMICO
CHURCH...OR ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF WARSAW
TO 5 MILES SOUTHWEST OF FAIR PORT...MOVING EAST AT 5 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...REHOBOTH CHURCH...
BROWNS STORE...BROWNS STORE...BYRDTON...WICOMICO CHURCH...VILLAGE.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
CLOUD TO GROUND LIGHTNING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH COULD CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
LAT...LON 3783 7624 3780 7628 3781 7630 3780 7630
3779 7627 3777 7628 3777 7630 3769 7629
3766 7637 3790 7677 3799 7657
ZIMMERMANThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 2:04 AM EDT | Special Marine Warning | AKQ | 86 min | |
| Sep 2, 4:46 AM EDT | Special Weather Statement | AKQ | Hanover | 44 min |
| Sep 2, 12:57 PM EDT | Special Weather Statement | AKQ | Mecklenburg | 63 min |
| Sep 2, 2:19 PM EDT | Special Weather Statement | AKQ | Northumberland | 56 min |
| Sep 2, 2:50 PM EDT | Special Weather Statement | AKQ | Middlesex | 55 min |
| Sep 2, 3:00 PM EDT | Special Weather Statement | AKQ | Amelia, Prince Edward | 60 min |
| Sep 2, 3:01 PM EDT | Special Weather Statement | AKQ | City of Richmond | 59 min |
| Sep 2, 3:18 PM EDT | Special Weather Statement | AKQ | Mecklenburg | 42 min |
| Sep 2, 3:22 PM EDT | Areal Flood Advisory | AKQ | Amelia, Cumberland, Dinwiddie, Lunenburg, Nottoway, Prince Edward | 3 hr |
| Sep 2, 3:23 PM EDT | Special Weather Statement | AKQ | Goochland | 52 min |
| Sep 2, 3:32 PM EDT | Special Weather Statement | AKQ | Middlesex | 58 min |
| Sep 2, 4:03 PM EDT | Special Weather Statement | AKQ | City of Newport News | 57 min |
| Sep 2, 4:07 PM EDT | Special Weather Statement | AKQ | Charles City, Chesterfield, Henrico, City of Colonial Heights, City of Hopewell | 53 min |
| Sep 2, 4:33 PM EDT | Special Weather Statement | AKQ | City of Richmond | 57 min |
| Sep 2, 4:54 PM EDT | Special Weather Statement | AKQ | Brunswick, Dinwiddie, Greensville, Lunenburg, Nottoway, City of Emporia | 66 min |
| Sep 2, 4:58 PM EDT | Areal Flood Advisory | AKQ | Amelia, Charles City, Chesterfield, Dinwiddie, Goochland, Hanover and 7 more | 2 hr |
| Sep 2, 4:58 PM EDT | Special Weather Statement | AKQ | City of Hampton, City of Newport News, City of Poquoson | 62 min |
| Sep 2, 5:15 PM EDT | Areal Flood Advisory | AKQ | Brunswick, Dinwiddie, Greensville, Nottoway, Sussex, City of Emporia | 105 min |
| Sep 2, 5:21 PM EDT | Special Weather Statement | AKQ | City of Norfolk, City of Portsmouth | 39 min |
| Sep 2, 5:32 PM EDT | Special Weather Statement | AKQ | Prince George, Surry, City of Petersburg | 58 min |
| Sep 2, 5:52 PM EDT | Areal Flood Advisory | AKQ | Dinwiddie, Prince George, Surry, Sussex, City of Petersburg | 2 hr |
| Sep 2, 6:02 PM EDT | Areal Flood Advisory | AKQ | Greensville, Southampton | 118 min |
| Sep 2, 6:19 PM EDT | Special Weather Statement | AKQ | City of Portsmouth | 56 min |
| Sep 2, 6:24 PM EDT | Special Weather Statement | AKQ | Southampton | 66 min |
| Sep 2, 6:49 PM EDT | Special Weather Statement | AKQ | Surry | 56 min |
| Sep 2, 7:00 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, Southampton, Surry | 45 min |
| Sep 2, 7:07 PM EDT | Areal Flood Advisory | AKQ | Isle of Wight, Southampton, Surry, Sussex, City of Suffolk | 113 min |
| Sep 2, 7:22 PM EDT | Special Marine Warning | AKQ | 83 min | |
| Sep 2, 7:39 PM EDT | Areal Flood Advisory | AKQ | Gloucester, Isle of Wight, James City, Surry, York, City of Hampton and 4 more | 111 min |
| Sep 2, 7:40 PM EDT | Special Weather Statement | AKQ | Isle of Wight, City of Hampton, City of Newport News, City of Poquoson | 65 min |
| Sep 2, 7:43 PM EDT | Special Marine Warning | AKQ | 2 hr | |
| Sep 2, 5:44 PM EDT | Special Weather Statement | AKQ | Northampton | 61 min |
| Sep 1, 10:31 PM EDT | Special Weather Statement | AKQ | Dorchester | 74 min |
| Sep 1, 11:19 PM EDT | Special Weather Statement | AKQ | Dorchester | 41 min |
| Sep 1, 11:48 PM EDT | Special Weather Statement | AKQ | Dorchester | 27 min |
| Sep 2, 12:12 AM EDT | Special Weather Statement | AKQ | Wicomico | 48 min |
| Sep 2, 1:01 AM EDT | Special Weather Statement | AKQ | Worcester | 59 min |
| Sep 2, 2:51 PM EDT | Special Weather Statement | AKQ | Dorchester | 54 min |
| Sep 2, 3:10 PM EDT | Special Weather Statement | AKQ | Dorchester, Somerset, Wicomico | 50 min |
| Sep 2, 3:39 PM EDT | Areal Flood Advisory | AKQ | Dorchester, Wicomico | 2 hr |
Nearby
Special Weather Statements in Virginia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.